I am 25 years old and have a great life! I have a supportive husband and a 3 year old son and a 1 year old daughter. I started to feel depressed and lonely about a week ago, kind of out of no where. Then one morning I woke up and BAM! I couldn't stop crying, all I could think about was there was no point in livings. I couldn't find happiness in anything and I also had severe anxiety, obsessing about dying and not enjoying life. I started to take 10 mg of lexapro 4 days ago along with .5 mg of klonopin twice a day. I don't feel like crying anymore, but I do still wake up very panicked. I also haven't been able to get out of bed much. I have no drive to do anything. Has anybody else had a similar experience? When does it get better? :(
I think many of us have been in that black hole. It will take a while for the -lexapro to get to peak effect, around 4-6 weeks. If you can struggle thru there is a light at the end of the tunnel. Whatever you do, do not stop the lexapro because you feel better and think you don't need it, because it will come back to slam you, The problem isn't cured, its treated. Many people do that and then they have to wait for the time period again. There are a few things you can do to make it a little better now. Smile, at yourself, at your children at everyone. Smiling makes you feel better psychologically and it increases endorphine which. It changes your outlook surprisingly well.
Who prescribed these meds (meaning a Family Dr, a specialist)?and what else are they doing for you besides prescriptions?
I had 2 children right in a row (long time ago). They are 11 months apart. Anyways, one day I got to feeling a general sadness, melancholy, etc. and this was before any talk of "baby blues". In general, my life was going along pretty well, i had a job, money, boyfriend etc. and yet I woke up every morning feeling like why am i here and what is my purpose and so on. Soon, i had a meltdown where i couldn't eat, sleep, go to work, nothing. I spent one whole weekend on the bathroom floor crying .And what made it worse was trying to figure out why??? It became a cycle, the more i pushed myself for an answer and couldn't find one, the worse it got. Finally went to family doctor and we talked some and he offered me sleeping pills since i stopped sleeping and was wore out. But i refused because i was afraid of "getting hooked". That was so stupid of me because a good night's sleep would've helped.
I had just moved across the country and did not have any friends, support group, church etc. Looking back, i must tell you to try to be a littler easy on yourself. Utilize support groups. You are not alone and it will not always be like this for you. My first antidepressant was lexapro and it was no good to me and i gained 20 pounds. I prefer Prozac and have been on it since 2007. Give it time to work through your system (4-6) weeks. Reaching out is a good first step and find support and ask your husband to work with you. Keep the faith and don't give up! You are worth it and your kids need you. Good luck and keep trying.
If these symptoms started a week ago I'm surprised your dr prescribed you such strong medications after only a few days of symptoms. While it is a little weird to have such a sudden onset of strong anxiety and depression, most drs would rather you at least give it a little time to subside.
So many of these medications have multiple unwanted side effects, and it's often very difficult to find the right one.
I'm drawing a blank at any reasonable suggestions as to what could cause such symptoms so suddenly, but I hope you start to feel better soon.
I'm sorry, I forgot to answer your question. Lexapro really didn't help me at all. I felt very spacey and even stupid, and my anxiety was much worse. I felt like I wanted to climb out of my own skin.
I've had a similar experiences with a sudden onset of anxiety/depression in the past. Lexapro made me feel very cloudy, and now that I'm tapering off, I'm experiencing similar symptoms. I hope everything works out for you!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Apr 2014 • 3 answers
Updated 4 Apr 2016 • 3 answers
Updated 19 Apr 2016 • 1 answer
Updated 15 Mar 2018 • 2 answers
Updated 28 Oct 2018 • 1 answer